Cart (Loading....) | Create Account
Close category search window
 

K-terminal reliability in ring networks

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Yin, J. ; Dept. of Electr. Eng., Maryland Univ., College Park, MD, USA ; Shin, C.B., Jr.

The authors present a new formula for computing K-terminal reliability in a communication network whose stations and links (vertices and edges) form a network graph G having a ring topology, where K-terminal reliability is the probability RK(G) that a subset of R specific terminal stations in G can communicate. This new formula is applied to three Fiber Distributed Data Interface (FDDI) ring-network topologies, and for each topology the authors derive closed-form polynomial expressions of RK(G) in terms of the failure probabilities of links, network ports, and station common units. The authors define the concept of the K-minimal Eulerian circuit and use combinations of these circuits to obtain K-graphs and their resulting dominations, thus extending the use of K-graphs to ring networks in which data messages, tokens, or other control frames traverse operative network links with an Eulerian tour. Distinct K-graphs having a nonzero sum of dominations are called noncanceled K-graphs and correspond exactly to terms in closed-form polynomial expressions of RK(G). The authors show that trees have only one K-graph and that counter-rotating dual rings and rings of trees have at most 2K+1 noncanceled R-graphs. These results contribute the first closed-form polynomial R-terminal reliability expressions for the ring-of-trees topology. The results are useful in evaluating dependability, reliability, availability, or survivability of token rings and similar networks

Published in:

Reliability, IEEE Transactions on  (Volume:43 ,  Issue: 3 )

Date of Publication:

Sep 1994

Need Help?


IEEE Advancing Technology for Humanity About IEEE Xplore | Contact | Help | Terms of Use | Nondiscrimination Policy | Site Map | Privacy & Opting Out of Cookies

A not-for-profit organization, IEEE is the world's largest professional association for the advancement of technology.
© Copyright 2014 IEEE - All rights reserved. Use of this web site signifies your agreement to the terms and conditions.